MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.A delivery wire, main coil, hoop and introducer sheath were returned for this complaint.Besides, a rhv was returned.The coil and delivery wire arms were interlocked.The introducer sheath was inspected and no anomalies were noted, the twist lock had been opened; however, blood residues were found inside.The main coil fiber bundles had blood residues.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the sheath in order to release the main coil.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The delivery wire interlocking arm was found kinked.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The main coil was stretched near the interlocking arm and the interlocking arm was detached.Dimensional inspection of the delivery wire that could be measure were performed and were within specification.Dimensional inspection of the no.Of proximal fiber bundles, outer diameter (od) of the zap tip and od of the primary coil were performed and were specifications.However, dimensional inspection of the no.Of distal fiber bundles revealed lacking fiber bundle.
 
Event or Problem Description
Reportable based on device analysis completed on 23dec2019.It was reported that the coil was stuck in the microcatheter.The target lesion was in a severely tortuous right internal iliac artery.A 4mmx10cm interlock-35 was selected for use.During the procedure, it was noted that the coil was stuck in the microcatheter and the procedure was not completed.No patient complications were reported.However, device analysis revealed detached interlocking arm and lacking coil fiber bundle.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9581504
Report Number2134265-2019-16733
Device Sequence Number3012219
Product Code KRD
UDI-Device Identifier08714729792987
UDI-Public08714729792987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0023800957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1